MAUDE Adverse Event Report: BIOSENSE WEBSTER INC EZ STEER NAV; ELECTRODE, PERCUTANEOUS, CONDUCTION TISSUE ABLATION

BIOSENSE WEBSTER INC EZ STEER NAV; ELECTRODE, PERCUTANEOUS, CONDUCTION TISSUE ABLATION
Catalog Number BN7TCDF4L
Medical Device Problem Codes Coagulation in Device or Device Ingredient (1096); Device Contamination with Body Fluid (2317); Material Twisted/Bent (2981); Output below Specifications (3004)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/29/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by biosense webster inc., or its employees that the report constitutes an admission that the product, biosense webster inc., or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Manufacturer's ref.# (b)(4).
 
Event or Problem Description
It was reported that a patient underwent an atrial fibrillation (afib) ablation procedure with ez steer nav and an excessive charring issue occurred.It was initially reported by the customer that ablation limited in power (target temperature reached but power around 10-15w despite a target of 60w).Deposit formation quickly after the start of ablation at the tip of the catheter (type "carbon").Deposit removed 2 times.Changing the catheter solved this problem and the procedure was completed successfully.There was no patient consequence.The customer's reported initial reported low power and char were not considered to be mdr reportable since the potential risk that these could cause or contribute to a serious injury or death to the operator or patient is remote.On 10-sep-2024, additional information was received indicating the system didn¿t present any message.The physician reported a problem of char on the distal part of the catheter and power limitation.Visually, the catheter was a little bit kinked on the distal part of the catheter.No anticoagulation as it was on the right atrium.Additionally, the physician consider that the char was excessive but there was no risk to the patient and there is no knowledge of the patient having any neurological symptoms.As such, since the physician considered the charring to be excessive, the event was reassessed as an mdr reportable malfunction.
 
Additional Manufacturer Narrative
On 20-sep-2024, additional information was received clarifying that the catheter was a little bit kinked and there was an appearance of a plastic bubble/small relief distal to the probe.The issue was next to electrodes.The damage didn¿t result in an electrode lifted or sharp ring or exposed wires.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Manufacturer's ref # (b)(4).
 
Additional Manufacturer Narrative
On 21-oct-2024, the bwi product analysis lab received the complaint device for evaluation.The product analysis has begun but is not completed at this time.When the investigational analysis has been completed, a supplemental 3500a report will be submitted.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Manufacturer's ref.# (b)(4).
 
Additional Manufacturer Narrative
It was reported that a patient underwent an atrial fibrillation (afib) ablation procedure with ez steer nav and an excessive charring issue occurred.It was initially reported by the customer that ablation limited in power (target temperature reached but power around 10-15w despite a target of 60w).Deposit formation quickly after the start of ablation at the tip of the catheter (type "carbon").Deposit removed 2 times.Changing the catheter solved this problem and the procedure was completed successfully.There was no patient consequence.On 10-sep-2024, additional information was received indicating the system didn¿t present any message.The physician reported a problem of char on the distal part of the catheter and power limitation.Additionally, the physician consider that the char was excessive but there was no risk to the patient and there is no knowledge of the patient having any neurological symptoms.As such, since the physician considered the charring to be excessive, the event was reassessed as an mdr reportable malfunction.Device evaluation details: the device was returned to johnson & johnson medtech (j&j medtech) for evaluation.A visual inspection, temperature and impedance tests of the returned device were performed in accordance with j&j medtech procedures.Visual analysis revealed no damage or anomalies on the device, the tip was within specifications.The temperature and impedance test was performed, and no low power issues were observed.A manufacturing record evaluation was performed for the finished device batch number, and no internal actions were identified.The bent tip, thrombus/ clot, low power, and char and irrigation issues reported by the customer could not be replicated during the product investigation; other issues or circumstances may have occurred during the usage of the device that compromised its performance.The instruction for use contain the following recommendations: when ablating near the phrenic nerve, take precautions to avoid injuring the phrenic nerve, including appropriately reducing rf power and pacing to identify the proximity of the ablation electrode(s) to the nerve; do not use excessive force to advance or withdraw the catheter.Careful catheter manipulation must be performed in order to avoid cardiac damage, perforation, or tamponade as part of johnson & johnson medtech¿s quality process, all devices are manufactured, inspected, and released to approved specifications.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Manufacturer's ref.# (b)(4).
 
Additional Manufacturer Narrative
On 7-dec-2024, the product investigation was reopen to process a correction in the device evaluation summary details: the following ifu reference was removed ¿when ablating near the phrenic nerve, take precautions to avoid injuring the phrenic nerve, including appropriately reducing rf power and pacing to identify the proximity of the ablation electrode(s) to the nerve; do not use excessive force to advance or withdraw the catheter.Careful catheter manipulation must be performed in order to avoid cardiac damage, perforation, or tamponade.¿ the following ifu reference was added: ¿in the event of a generator cutoff (impedance or temperature), the catheter must be withdrawn and the tip electrode cleaned of coagulum before rf energy is re-applied.Use only sterile saline and gauze pad to clean the tip; do not use excessive force to advance or withdraw the catheter.¿ if additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Manufacturer's ref.# (b)(4).

Brand Name
EZ STEER NAV
Common Device Name
ELECTRODE, PERCUTANEOUS, CONDUCTION TISSUE ABLATION
Manufacturer (Section D)
BIOSENSE WEBSTER INC
31 technology drive, suite 200
irvine CA 92618
Manufacturer (Section G)
BIOSENSE WEBSTER INC (JUAREZ)
circuito interior norte
1820parque industrial salvacar
juarez 32599
MX   32599
Manufacturer Contact
kate karberg
31 technology dr
irvine, CA 92618
3035526892
MDR Report Key20274845
Report Number2029046-2024-03175
Device Sequence Number17951945
Product Code LPB
UDI-Device Identifier10846835002997
UDI-Public(01)10846835002997(17)261030(10)31181408M
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
P990025/S12
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup,Followup,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberBN7TCDF4L
Device Lot Number31181408M
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/10/2024
Supplement Date Received by Manufacturer09/20/2024
10/21/2024
10/25/2024
12/07/2024
Initial Report FDA Received Date09/20/2024
Supplement Report FDA Received Date10/10/2024
10/23/2024
11/15/2024
12/12/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/31/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NGEN PUMP, EU CONFIGURATION.; UNK_NGEN RF GENERATOR.
Patient SexUnknown